Nuvaring

  1. Hey all. I was just wondering if anyone had any thoughts or info on the Nuvaring. I have been on BC pills for about 7 years and recently thought about switching to the Nuvaring. Am a little hesitant because the BCP have worked so well and i dont want to risk anything. Just so you know the only reason i was even contemplating about switching was r/t terrible migraines.
    •  
  2. 10 Comments

  3. by   SBUalum03
    Quote from kat983
    Hey all. I was just wondering if anyone had any thoughts or info on the Nuvaring. I have been on BC pills for about 7 years and recently thought about switching to the Nuvaring. Am a little hesitant because the BCP have worked so well and i dont want to risk anything. Just so you know the only reason i was even contemplating about switching was r/t terrible migraines.
    I used this contraption for about 3 months. During the 3rd month, I had 10 days of heavy bleeding. I was so scared, so I called the Dr. and she said this was normal with the Nuvaring. After that I begged to be switched back to my bc pills.
    Being that you and I are two different women, your body might react differently. Did you let your Dr. know that your pills are causing headaches? Maybe she/he can give you a lower dosage. Good Luck!
  4. by   aj rn 2be
    I've been on the Nuvaring for about 6 months, and my periods are much lighter! I'm happy with it!
    Angela
  5. by   LittleCatB
    Quote from kat983
    Hey all. I was just wondering if anyone had any thoughts or info on the Nuvaring. I have been on BC pills for about 7 years and recently thought about switching to the Nuvaring. Am a little hesitant because the BCP have worked so well and i dont want to risk anything. Just so you know the only reason i was even contemplating about switching was r/t terrible migraines.
    I use it, I love not having any "uh-oh" I forgot my pill moments, LOL. Except I have gained weight- that little side effect makes me want to go back to Yasmin.

    I say give it a try and see, switch back if you notice any side effects...
    Bethany
  6. by   kat983
    Yes i told my Dr that i have had chronic h/a's and this is what she reccommended. I currently have loads of Yasmin due to free samples!! So i will probably just stick to that for now. Thanks guys
  7. by   ERNurse752
    I switched to Nuvaring d/t migraines with BCP too, and I like it. Still get some headaches, but not as many or as severe.

    www.nuvaring.com
  8. by   TexasGirl
    I was having problems with spotting on the pill (it seemed like I tried millions of different types), the injections, and Nuvaring. I tried it for about 3 months and had a lot more break through bleeding than before and a little weight gain. Then I switched to Ortho Evra (the patch) and I love it. I also like not having to worry about taking a pill every day. So far the patch has been the best thing for me. My Dr. said that it provides a steady dose of hormones that doesn't fluctuate like when you take the pill.
  9. by   Gompers
    I've used it for a year now, and love it. No more worrying about if I took my pill or not is great, and knowing that I have a steady hormone release makes me feel secure - and with such a slow, steady release of hormones your side effects might disappear. Considered the patch, but I take a lot of hot baths with oils or bubbles, and I'd be afraid the patch might not stick well enough to deliver the hormone.

    Before the Pill, periods 7-8 days and heavy. With the Pill, 4-5 days and moderate. On the Nuvaring, last 1 day, very light. Pharmacist says some women react this way, others bleed more. Every body is different!
  10. by   BabyRN2Be
    I'm going to be starting on this very soon. The doctor didn't say that weight gain was a problem, and I asked her directly about it. This kind of makes me mad when I asked her outright about it. :angryfire

    Anyhow, I'm wondering how it will affect me? Right now my periods last about 3 days. If you all have it for a day with Nuvaring, mine just might disappear! :uhoh21: I'm concerned about them not coming back as I had gone through a time when I didn't have one for a few years. I would like to get pregnant one day and my time is probably running out. I don't have 2 years to mess around with this. I think I might call her about this.
  11. by   Gompers
    Quote from BabyRN2Be
    I'm going to be starting on this very soon. The doctor didn't say that weight gain was a problem, and I asked her directly about it. This kind of makes me mad when I asked her outright about it. :angryfire

    Anyhow, I'm wondering how it will affect me? Right now my periods last about 3 days. If you all have it for a day with Nuvaring, mine just might disappear! :uhoh21: I'm concerned about them not coming back as I had gone through a time when I didn't have one for a few years. I would like to get pregnant one day and my time is probably running out. I don't have 2 years to mess around with this. I think I might call her about this.
    Women all respond differently to different birth control combinations. Some gain weight, some don't, some do and try to blame the pill when it really wasn't, etc. Some get longer periods, some get shorter ones.

    Just because my period only lasts a day doesn't mean that I'm not cycling. Your period won't disappear - it's just that for many women, the very low dose continuous birth control meds (Nuvaring and OrthoEvra patch) cause less of a uterine lining buildup because of the decreased hormones, therefore very light periods. You still go through the proper cycles with hormones and all though. Once you get off the ring or the patch, you should go right back to ovulating again, unless you have other issues like Polycystic Ovarian Syndrome. As far as getting pregnant - there is some research out there that shows being on birth control is such a good regulator that some women who have trouble getting pregnant actually have a better chance if they go on the pill for a few months/years before they plan to start their family. Many get pregnant that first month off the Pill because their hormone cycles are so regulated.
  12. by   BabyRN2Be
    Quote from Gompers
    Just because my period only lasts a day doesn't mean that I'm not cycling. Your period won't disappear - it's just that for many women, the very low dose continuous birth control meds (Nuvaring and OrthoEvra patch) cause less of a uterine lining buildup because of the decreased hormones, therefore very light periods.
    That's the whole reason why I'm on it, to control bad endometriosis, not necessarily for birth control at this point.

    Thanks, Gompers!

close